Severe hypoglycemia due to falsely elevated capillary blood glucose levels in a peritoneal dialysis patient using icodextrin - A case report -

Eun Jung Cho, Seung Hwan Lee
2009 Korean Journal of Anesthesiology  
In a patient with diabetes mellitus undergoing continuous ambulatory peritoneal dialysis with icodextrin, icodextrin is partially absorbed via lymphatics into the systemic circulation and its metabolites may affect the enzymatic glucose determinations used in many bedside glucometers (using glucose dehydrogenase-based method). This leads to erroneously elevated glucose levels. We report a severe hypoglycemia due to falsely elevated capillary blood glucose levels in a patient with diabetes
more » ... with diabetes mellitus undergoing continuous ambulatory peritoneal dialysis with icodextrin during general anesthesia. (Korean J Anesthesiol 2009; 56: 221~4)
doi:10.4097/kjae.2009.56.2.221 fatcat:vx63rcq5lbcaniwv6b4iw3c5li